Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 148, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Aug 6, 2015, 4:38 PM EDT for McDuffie County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2015, 4:38 PM EDT (20:38 UTC)
- Expired
- Aug 6, 2015, 5:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
County McDuffie County, GA
The radar
The Robins AFB radar (KJGX), 116 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 3:20 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 305 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
779
WUUS52 KCAE 062038
SVRCAE
GAC189-062115-
/O.NEW.KCAE.SV.W.0148.150806T2038Z-150806T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
438 PM EDT THU AUG 6 2015
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MCDUFFIE COUNTY IN EAST CENTRAL GEORGIA...
* UNTIL 515 PM EDT
* AT 437 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED 7 MILES NORTH OF WRENS...OR 11 MILES SOUTHEAST OF
THOMSON...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
THOMSON AND DEARING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...ALSO USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
&&
LAT...LON 3348 8240 3341 8233 3341 8234 3335 8230
3331 8235 3331 8239 3333 8242 3334 8246
3334 8251 3336 8253 3336 8255 3341 8255
3344 8257
TIME...MOT...LOC 2037Z 260DEG 24KT 3332 8241
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:41 PM EDT, 57 minutes earlier.
Area forecast discussion, Aug 6, 3:41 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 341 PM EDT THU AUG 6 2015 .SYNOPSIS... AN UPPER TROUGH AND INCREASING MOISTURE WILL LEAD TO GREATER PRECIPITATION CHANCES TODAY INTO FRIDAY...FOLLOWED BY DRIER AIR RETURNING FOR THE WEEKEND. A FRONT MAY AFFECT THE REGION EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... UPDATE...SHOWERS AND THUNDERSTORMS CONTINUE ACROSS MUCH OF THE NORTHERN MIDLANDS...WITH THE LARGER CONCERN BEING THE MORE ORGANIZED LINE MOVING THROUGH EASTERN GA. COORDINATION WITH SPC HAS RESULTED IN ISSUANCE OF SEVERE THUNDERSTORM WATCH 475 THROUGH 10 PM TONIGHT. CURRENTLY EXPECT THE LINE FROM GA TO MOVE INTO THE SOUTHWESTERN MIDLANDS AND NORTHERN CSRA OVER THE HOUR OR TWO THEN THROUGH THE REMAINDER OF THE FORECAST AREA THIS EVENING. MAIN SEVERE THREAT WILL CONTINUE TO BE STRONG AND DAMAGING WIND GUSTS WITH A LOW POTENTIAL FOR HAIL. PREVIOUS DISCUSSION...WV LOOP SHOWS ONE S/W MOVING TOWARD THE SC COAST EARL THIS AFTERNOON AND A MORE VIGOROUS S/W TO MOVE ACROSS THE AREA TONIGHT. 88D REGIONAL COMPOSITE SHOWS ONE BAND OF SHRA/TSRA ASSOCIATED WITH THE FIRST S/W APPROACHING THE COAST AND ADDITIONAL SHRA/TSRA ACTIVITY AHEAD OF THE MAIN UPPER LEVEL TROUGH. CURRENT MESO ANALYSIS SHOWS AT LEAST MODERATE INSTABILITY DEVELOPING ACROSS THE MIDLANDS THIS AFTERNOON WITH CAPES APPROACHING 3000 J/KG...PW VALUES AROUND 2 INCHES AND AREA IN MID/UPPER DIFFLUENT FLOW. EXPECT TO SEE ADDITIONAL SHRA/TSRA TO DEVELOP THIS AFTERNOON AND INTO TONIGHT AHEAD OF THE MAIN S/W. SOME OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND EVEN THE POSSIBILITY OF SOME HAIL WITH COLD POOL/STEEPING LAPSE RATES APPROACHING WITH TROUGH. SOME OF THESE STORMS COULD ALSO PRODUCE LOCALLY HEAVY RAINFALL. FLASH FLOOD THREAT WOULD BE A CONCERN IF STORMS TRAINED OVER THE SAME AREA...OTHERWISE STORM MOTION OF 20 TO 25 MPH WILL KEEP STORMS MOVING LIMITING THREAT FROM FLOODING FROM A SINGLE STORM. UPPER TROUGH...CURRENTLY WORKING EAST THROUGH THE OH/TN VALLEY REGION THIS AFTERNOON...WILL CONTINUE TO TRACK EAST TO THE APPALACHIANS BY LATE TONIGHT...WITH INCREASING ATMOSPHERIC MOISTURE STREAMING INTO OUR REGION AHEAD OF IT...WITH PRECIPITABLE WATER VALUES PROGGED TO INCREASE TO NEAR OR JUST ABOVE 2 INCHES. SOME HIGH RESOLUTION MODEL OUTPUT INDICATING CONVECTION COULD PERSIST THIS AFTERNOON INTO THE OVERNIGHT HOURS. HAVE INCREASED POPS SLIGHTLY INTO THE LOW LIKELY RANGE FOR THIS AFTERNOON/TONIGHT. THOUGH SOME STABILIZATION EXPECTED TONIGHT DUE TO RAIN COOLING COULD REDUCE AREAL COVERAGE OF CONVECTION...THINK UPPER LIFT AHEAD OF THE APPROACHING UPPER TROUGH AND LOW LEVEL CONVERGENCE ALONG AND AHEAD OF THE SURFACE BOUNDARY COMBINED WITH HIGH MOISTURE IN PLACE WILL PROVIDE A CONTINUED THREAT OF PRECIPITATION TONIGHT...ESPECIALLY NORTH. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... STRONG SHORT WAVE TROUGH MOVING THROUGH THE REGION DURING THE MORNING. SURFACE FRONTAL BOUNDARY MOVING SOUTH ACROSS THE AREA DURING THE AFTERNOON. POPS HIGH IN THE MORNING THEN DECREASING IN THE AFTERNOON AS STRONGEST LIFT MOVES EAST OF THE AREA. DRIER ATMOSPHERE FOR SATURDAY. WEAK COOL ADVECTION BEHIND THE FRONT AND DEPARTING LOW EXPECTED TO KEEP TEMPS DOWN TO NEAR CLIMATOLOGY SATURDAY. && .LONG TERM /SUNDAY THROUGH THURSDAY/... MODELS INDICATE UPPER RIDGE WILL SHIFT BACK TO THE WEST SOME...WITH UPPER TROUGH DEEPENING OVER THE E CONUS...EARLY TO MID NEXT WEEK. THIS ALONG WITH SOME EXPECTED INCREASE IN MOISTURE AND INDICATIONS OF A POSSIBLE FRONT SUGGESTS TREND TOWARDS INCREASING POPS. GENERALLY ACCEPTED BLEND OF GUIDANCE. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... GENERALLY EXPECTING VFR CONDITIONS TO PREVAIL THROUGH THE PERIOD EXCEPT NEAR OR IN THUNDERSTORMS. CURRENT ANALYSIS SHOWS THE CENTRAL MIDLANDS BECOMING MODERATELY UNSTABLE WITH MOISTURE CONVERGENCE AND PW VALUES AROUND 2 INCHES OR HIGHER. WV LOOP SHOWS ONE S/W MOVING CROSS THE EASTERN PORTION OF THE STATE EARLY THIS AFTERNOON WITH A MORE SIGNIFICANT S/W TO APPROACH LATE THIS AFTERNOON AND EVENING. STRONG DIURNAL HEATING THIS AFTERNOON WITH TEMPERATURES PUSHING INTO THE LOWER/MIDDLE 90S SHOULD SUPPORT THUNDERSTORMS DEVELOPMENT THIS AFTERNOON THROUGH TONIGHT. 88D REGIONAL COMPOSITE SHOWS CONVECT AHEAD OF FIRST S/WW ACROSS THE COASTAL PLAIN AND ADDITIONAL DEVELOPMENT WEST OF THE CWA ACROSS GA. HAVE INCLUDED TSRA IN THE FORECAST IN A COUPLE OF TEMPO GROUPS FOR THIS AFTERNOON/EARLY EVENING. WILL CONTINUE TO ADJUST AS CONDITIONS DEVELOP THROUGH THE AFTERNOON. EXPECT CHANCES FOR SHRA/TSRA WILL CONTINUE THROUGH THE OVERNIGHT HOURS AND GRADUALLY DIMINISH ON FRIDAY FROM WEST TO EAST AS S/W MOVES TOWARD THE COAST. EXTENDED AVIATION OUTLOOK...A SURFACE TROUGH AND UPPER-LEVEL TROUGH WILL HELP SUPPORT SCATTERED TO NUMEROUS THUNDERSTORMS AND ASSOCIATED RESTRICTIONS THURSDAY NIGHT AND FRIDAY. OTHERWISE... MVFR OR IFR CONDITIONS POSSIBLE IN LATE NIGHT AND EARLY MORNING FOG. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 99
Hazardous weather outlook, Aug 6, 3:30 PM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 330 PM EDT THU AUG 6 2015 GAZ040-063>065-077-SCZ018-020>022-025>031-035>038-041-071930- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-NEWBERRY- FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-LEE-AIKEN- SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- 330 PM EDT THU AUG 6 2015 ...SEVERE THUNDERSTORM WATCH 475 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ015-016-071930- LANCASTER-CHESTERFIELD- 330 PM EDT THU AUG 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 6, 1:31 PM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
131 PM EDT THU AUG 6 2015
SCZ015-020-021-061830-
NEWBERRY-FAIRFIELD-LANCASTER-
131 PM EDT THU AUG 6 2015
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN FAIRFIELD...
LANCASTER AND NORTHERN NEWBERRY COUNTIES...
AT 128 PM EDT...STRONG THUNDERSTORMS OVER NORTHWEST NEWBERRY CHESTER
AND NORTHERN FAIRFIELD COUNTIES WERE MOVING NORTHEAST AT 25 MPH.
WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEWBERRY...LANCASTER...WAXHAW...WHITMIRE...ELGIN...HEATH SPRINGS...
IRWIN...BLACKSTOCK...FISHING CREEK RESERVOIR AND LANCASTER MILL.
LAT...LON 3507 8090 3493 8078 3482 8080 3482 8061
3464 8045 3422 8178 3443 8174 3453 8164
3449 8149 3450 8142 3457 8142 3455 8087
3465 8089 3470 8086 3483 8090 3484 8087
3493 8086 3501 8091
TIME...MOT...LOC 1728Z 240DEG 49KT 3449 8157Special weather statement, Aug 6, 3:00 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
300 PM EDT THU AUG 6 2015
SCZ015-016-021-022-028-062000-
RICHLAND-FAIRFIELD-CHESTERFIELD-LANCASTER-KERSHAW-
300 PM EDT THU AUG 6 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL FAIRFIELD...
SOUTHERN LANCASTER...NORTHERN KERSHAW...NORTH CENTRAL RICHLAND AND
NORTHERN CHESTERFIELD COUNTIES...
AT 259 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CHESTERFIELD TO 9 MILES SOUTHWEST OF HEATH
SPRINGS...AND MOVING EAST AT 25 MPH.
WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CHERAW...WINNSBORO...PAGELAND...KERSHAW...CHESTERFIELD...ELGIN...
HEATH SPRINGS...JEFFERSON...RUBY...RIDGEWAY...MOUNT CROGHAN AND
WINNSBORO MILLS.
LAT...LON 3420 8111 3449 8123 3456 8106 3454 8088
3462 8089 3482 8037 3480 7993 3477 7993
3474 7989 3469 7987
TIME...MOT...LOC 1859Z 260DEG 15KT 3478 8009 3447 8077Local storm report, Aug 6, 3:06 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
306 PM EDT THU AUG 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM TSTM WND DMG 1 WNW WINNSBORO MILLS 34.36N 81.09W
08/06/2015 FAIRFIELD SC DEPT OF HIGHWAYS
DOT REPORTED TREES DOWN ON 9TH STREET IN
WINNSBORO.
&&
WRSLocal storm report, Aug 6, 3:40 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
340 PM EDT THU AUG 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND DMG 12 NW NEWBERRY 34.38N 81.78W
08/06/2015 NEWBERRY SC UTILITY COMPANY
NEWBERRY ELECTRIC COOP REPORTED POWER
OUTAGES IN THE KINARDS AREA.
&&
WRSThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 4:06 PM EDT | Severe Thunderstorm Warning | CAE | Lincoln | 54 min |
| Aug 6, 4:50 PM EDT | Severe Thunderstorm Warning | CAE | Burke, Columbia, Lincoln, McDuffie, Richmond | 55 min |
| Aug 6, 5:48 PM EDT | Severe Thunderstorm Warning | CAE | Burke, Richmond | 57 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.